Wednesday, August 10, 2016

Medical update

Image:  http://img.aws.livestrongcdn.com/ls-1200x630/cme/cme_public_images/www_livestrong_com/photos.demandstudios.com/getty/article/18/47/87787921_XS.jpg

Yesterday, I returned to my hip and knee orthopedist. I have been seeing him frequently this past year. Xrays, MRI taken and the DX of bilateral tendonitis in both hips and both knees, receiving (over time) multiple cortizone injections in the left hip (the worst one-a chronic problem since I had DS # 1), used a cane for a few months. Pain is back in spades: sitting, laying down all causes pain, and I have a high level of tolerance. Once I get up from a chair, bed/couch, I hobble. It gets better after a while. Getting into and out of a car requires using my hand to lift the left leg both in as well as out of the car. This is a problem.  My left leg hip joint/tendon (s) feels really tight. Adding to the issue is that I can no longer take Advil, due to interference with a RX I take.





Image: http://fitnessinbath.com/wp-content/uploads/2013/01/Sore-knee-2.jpg

The fronts of both knees continue to bother me. Worse in the morning and now both going down (new) as well as up stairs are concerns.




Image: https://dss.fosterwebmarketing.com/upload/proarch.com.au/Child%20with%20sore%20feet%2021kb.jpg

New symptom: bilateral, ankle pain in the front and sides. I feel unstable. I hobble-especially in the morning. After breaking my arm last year, I am concerned about another possible fall. : (

MD is sending me to a Rhumatologist. No PT, no shots. With my recently DX Psoriasis, he is concerned that this is something more than what he has been treating.

Call in to Rhumatologist (mine only works close by on Mondays, a reason I wanted to move to one of his partners anyway), but his secretary didn't return my call yesterday. One other MD is on vacation, one left the practice (moved), so they are swamped. Initial receptionist told me that IF the MD I want to switch to looks at my records and agrees that she can help me, I won't be able to get in until Nov. Doc on vacation? that looks like Oct. My current MD: end September. Sigh. I was hoping to be seen now, while all costs are at no cost to me, and to hopefully address what is going on. I will hopefully soon have employment, and don't wish to start a new job, cautioning HR that I need to be late/leave early a lot. As it is, I will have to work around allergy shots for 6 months.

4 comments:

Ms. Sandie said...

Call them every day inquiring about cancels. I am so disappointed in how Dr offices are now being managed. I called 2 weeks into new meds for Crohns due to horrible headaches lasting for 3 hours after each,dose. I cannot take pain meds due,to damage in digestive track. Never got a call back. The headaches now last for Bout an hour, so diminishing. But still....

young77 said...

Carol, I'm so sorry you have to go through all this. Shirley

meme said...

That is a good idea to check in daily for cancels.....
I also have to lift my leg into car - my right one due to RA. I hobble a bit when I get up too. To have that pain in your hips must be awful to deal with. So far - my hip joints are pretty good and not a lot of pain at all - it is my knees, ankles, feet, hands, shoulders, elbows, writs that are the worst.

Marcia in rural WNY said...

I hope you get some relief from the pain. I have arthritis (depending on which doctor you want to believe, either RA or osteo) and I have also had problems with tendonitis. I do yoga for Seniors twice a week, which helps with balance, flexibility, and stretching. Now I have a newly developed pain below the right ankle, and have to wait two more weeks before I can even get into the podiatrist. I was taking tramadol for pain but it made me too sleepy during the day, so now I just take one at bedtime. I feel that I really need something in the daytime but I can't risk driving on narcotics and I live in a really rural area and need to drive more than I need to be pain free. The pain is a bother and does keep me from full activity at times. So many things to consider!!
Since I also have high blood pressure, I am aware of medication causing coughs. I have a bad cough which recurs from time to time but is blamed on lisinopril. Unfortunately, I have been on many drugs since I was diagnosed and it is working well, so I put up with the cough although it is distressing. It's a fine line balancing relief vs. side effects!